MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC4845-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Article: lee, y.C., hsin, l.J., chang, c.C., tsai, y.T., & fang, t.J.(2021).Transseptal suturing with turbinate coblation in nasal septoturbinoplasty.Journal of craniofacial surgery, 32(2), 734-737.
 
Event or Problem Description
It was reported that on literature review "transseptal suturing with turbinate coblation in nasal septoturbinoplasty" 1 patient had synechia after a transseptal suture-assisted septoplasty and inferior turbinate coblation group procedure using a reflex ultra 45 coblator ii wand device.It is unknown how the events were treated.Patients outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
H10 h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that synechiae are one of the most common unwanted outcomes following functional endoscopic sinus surgery, with an incidence rate of 10%¿40%.Nasal synechiae or turbinate synechiae is a condition in which there is adhesion of one turbinate to another.The event was treated via hospitalization.Patient outcome is unknown.No further information is available.Without specific patient clinical, information, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.No further medical assessment is warranted at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15223130
Report Number3006524618-2022-00346
Device Sequence Number20058450
Product Code GEI
UDI-Device Identifier00817470004212
UDI-Public00817470004212
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEIC4845-01
Device Catalogue NumberEIC4845-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date12/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown